Advertisement

Numerische Mathematik

, Volume 86, Issue 4, pp 565–589 | Cite as

Approximation of boundary element matrices

  • Mario Bebendorf
Original article

Summary.

This article considers the problem of approximating a general asymptotically smooth function in two variables, typically arising in integral formulations of boundary value problems, by a sum of products of two functions in one variable. From these results an iterative algorithm for the low-rank approximation of blocks of large unstructured matrices generated by asymptotically smooth functions is developed. This algorithm uses only few entries from the original block and since it has a natural stopping criterion the approximative rank is not needed in advance.

Mathematics Subject Classification (1991): 41A63, 41A80, 65D05, 65D15, 65F05, 65F30 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • Mario Bebendorf
    • 1
  1. 1.Saarland Universität, Fachbereich Mathematik, Postfach 151150, 66041 Saarbrücken, Germany; e-mail: bebendorf@num.uni-sb.de DE

Personalised recommendations